Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 6, 2011, 5:55 PM EDT for Hernando County, Pasco County, Sumter County, Florida. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 5:55 PM EDT (21:55 UTC)
- Expired
- Jun 6, 2011, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hernando County, FL, Pasco County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 88 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:55 PM EDT | HAIL 0.7 | 1 Ene Ridge Manor, FL | DOF EMPLOYEE OBSERVED DIME SIZE HAIL AT THE INTERSECTION OF US HIGHWAY 301 AND FLORIDA STATE ROAD 50 |
| Jun 6, 6:13 PM EDT | TSTM WND DMG | 6 N San Antonio, FL | THERE WERE NUMEROUS TREES DOWN ON AND AROUND INTERSTATE 75 NEAR THE NORTHERN COUNTY LINE. TREES WERE DOWN ON BLANTON ROAD AND JAMES ROAD, ON JESSAMINE ROAD AND JAMES ROAD, ON INTERSTATE 75, JOHNSTON ROAD, AND ALONG LAKE IOLA ROAD. TIME IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WUUS52 KTBW 062155 SVRTBW FLC053-101-119-062230- /O.NEW.KTBW.SV.W.0055.110606T2155Z-110606T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 555 PM EDT MON JUN 6 2011 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SUMTER COUNTY IN FLORIDA. SOUTHEASTERN HERNANDO COUNTY IN FLORIDA. NORTHEASTERN PASCO COUNTY IN FLORIDA. * UNTIL 630 PM EDT * AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIDGE MANOR...OR 10 MILES EAST OF BROOKSVILLE...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIDGE MANOR. LACOOCHEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 2838 8217 2845 8237 2860 8227 2857 8209 TIME...MOT...LOC 2155Z 026DEG 3KT 2852 8223 $$
3 follow-up statements
579 WWUS52 KTBW 062205 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 605 PM EDT MON JUN 6 2011 FLC119-062214- /O.CAN.KTBW.SV.W.0055.000000T0000Z-110606T2230Z/ SUMTER FL- 605 PM EDT MON JUN 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUMTER COUNTY IS CANCELLED... LAT...LON 2858 8228 2854 8211 2838 8217 2845 8237 TIME...MOT...LOC 2204Z 027DEG 7KT 2850 8222 $$ FLC053-101-062230- /O.CON.KTBW.SV.W.0055.000000T0000Z-110606T2230Z/ HERNANDO FL-PASCO FL- 605 PM EDT MON JUN 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHEASTERN PASCO AND SOUTHEASTERN HERNANDO COUNTIES... AT 601 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIDGE MANOR...OR 10 MILES NORTH OF DADE CITY...MOVING SOUTHWEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2858 8228 2854 8211 2838 8217 2845 8237 TIME...MOT...LOC 2204Z 027DEG 7KT 2850 8222 $$
657 WWUS52 KTBW 062221 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 621 PM EDT MON JUN 6 2011 FLC053-101-062230- /O.CON.KTBW.SV.W.0055.000000T0000Z-110606T2230Z/ HERNANDO FL-PASCO FL- 621 PM EDT MON JUN 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHEASTERN PASCO AND SOUTHERN HERNANDO COUNTIES... AT 615 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHERN PASCO COUNTY...OR 6 MILES NORTHWEST OF DADE CITY...MOVING SOUTHWEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2851 8233 2846 8214 2838 8217 2845 8237 TIME...MOT...LOC 2220Z 026DEG 10KT 2843 8226 $$
148 WWUS52 KTBW 062228 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 628 PM EDT MON JUN 6 2011 FLC053-101-062238- /O.EXP.KTBW.SV.W.0055.000000T0000Z-110606T2230Z/ HERNANDO FL-PASCO FL- 628 PM EDT MON JUN 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PASCO AND SOUTHERN HERNANDO COUNTIES WILL EXPIRE AT 630 PM EDT... ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY DISSIPATES. LAT...LON 2851 8233 2846 8214 2838 8217 2845 8237 TIME...MOT...LOC 2228Z 026DEG 10KT 2841 8227 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:41 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 1:41 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 141 PM EDT MON JUN 6 2011 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...BROAD MID LEVEL RIDGING WILL REMAIN IN PLACE THROUGH THE MAJORITY OF THE SHORT TERM PERIOD. AT THE SURFACE...HIGH PRESSURE WILL REESTABLISH FROM THE NORTH TONIGHT FORCING A WEAK SURFACE LOW WESTWARD ACROSS THE NORTHERN GULF. LINGERING SHOWERS MAY BE POSSIBLE OVERNIGHT BEFORE THE LOW MOVES OUT...WILL CARRY 20 POPS OVER THE NORTHERN ZONES TONIGHT. GRADIENT FLOW WILL BEGIN TO STRENGTHEN BY TOMORROW WITH HIGH PRESSURE CENTERED NORTH OF THE AREA AND INVEST 94 IN THE CARIBBEAN. EXPECTING THE SEA BREEZE TO BE PINNED TO THE COAST TOMORROW. MAY SEE AN ISOLATED SHOWER OR THUNDERSTORM PUSH WESTWARD ACROSS THE STATE TOMORROW FROM ABOUT HILLSBOROUGH/POLK NORTHWARD. BY WEDNESDAY...STRONG EASTERLY FLOW WILL AGAIN KEEP THE WEST COAST SEA BREEZE ON THE COAST...IF IT CAN EVEN DEVELOP. SLIGHTLY DRIER AIR IS FORECAST TO COME ACROSS THE STATE FROM THE EAST. THEREFORE..WILL ONLY CARRY A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS ALONG COASTAL AREAS WHICH MAY BE AFFECTED BY THE SEA BREEZE. TEMPS WILL CONTINUE TO RUN IN THE LOW TO MID 90S THROUGH THE PERIOD. .PREVIOUS LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...OVERALL FORECAST FOR THE LONG TERM REMAINS ON TRACK WITH THE MID/UPPER LEVEL RIDGING WEAKENING LATE IN THE WEEK INTO THE WEEKEND AS A LOW SETS UP OVER THE GULF OF MEXICO. MEANWHILE AT THE SURFACE THE RIDGE AXIS WILL REMAIN NORTH OF THE REGION WITH AN INVERTED TROUGH/WEAK AREA OF LOW PRESSURE EXPECTED TO DRIFT NORTHWESTWARD FROM THE CARIBBEAN INTO THE SOUTHEAST GULF. THIS SHOULD ALL LEAD TO AN INCREASE IN MOISTURE LATE IN THE WEEK INTO THE WEEKEND WITH BETTER CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS. FOR NOW HAVE LEFT THE SLIGHT CHANCE POPS FOR THURSDAY AND GONE WITH CHANCE POPS FOR THE CENTRAL AND SOUTH ON FRIDAY AND SATURDAY AND CHANCE POPS EVERYWHERE ON SUNDAY. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD WITH DAYTIME HIGHS IN THE UPPER 80S TO LOWER 90S...EXCEPT A FEW DEGREES COOLER NEAR THE COAST THANKS TO THE SEA BREEZE...AND OVERNIGHT LOWS IN THE UPPER 60S TO MID 70S. && .AVIATION...VFR CONDITIONS CONTINUE WITH AFTERNOON INTO EVENING MAINLY SCT 4-6K FT CU FIELD AND CIRRUS SHIELD WITH A SEABREEZE NEAR THE COAST. WINDS BECOMING LIGHT WITH CIRRUS OVERHEAD TONIGHT. && .MARINE...MAY SEE SOME SHOWERS OR THUNDERSTORMS LINGER OVER THE NORTHERN COASTAL WATERS TONIGHT BUT SHOULD CLEAR OUT DURING THE EARLY MORNING HOURS. STRONGER EASTERLY FLOW WILL DEVELOP BY TOMORROW WHICH WILL HELP KEEP THE SEA BREEZE ALONG THE COAST. IN ADDITION...NOCTURNAL EASTERLY SURGES IN THE 15-20 KT RANGE WILL BE POSSIBLE LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. MAY SEE ISOLATED SHOWERS OR THUNDERSTORMS IN THE NEAR OR OFF SHORE WATERS DURING THE LATE EVENING TO LATE NIGHT HOURS TUES AND WED NIGHTS. && .FIRE WEATHER...RELATIVE HUMIDITIES HAVE DROPPED TO AROUND 25 PERCENT IN LEE COUNTY. HOWEVER...RH SHOULD RECOVER LATER THIS AFTERNOON WHEN THE SEA BREEZE PUSHES INLAND. ANY SURGE FROM THE AFTERNOON SEA BREEZE WILL BE BELOW 15 MPH. SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE TONIGHT ACROSS AREAS NORTH OF TAMPA BAY. EASTERLY WINDS WILL BEGIN TO INCREASE BY TOMORROW BUT NOT EXPECTING RH TO DROP BELOW 35 PERCENT FOR INSTANTANEOUS RED FLAG CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 91 73 91 / 10 20 10 20 FMY 73 93 72 93 / 10 10 10 20 GIF 71 94 71 93 / 10 20 10 10 SRQ 74 90 72 91 / 10 10 10 20 BKV 68 93 67 92 / 10 20 10 20 SPG 76 90 76 89 / 10 20 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...20/BARRON AVIATION...25/DAVIS PREVIOUS LONG TERM...69/CLOSE
Hazardous weather outlook, Jun 6, 4:45 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 445 AM EDT MON JUN 6 2011 FLZ039-042-043-048>052-055>057-060>062-065-062045- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 445 AM EDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON FROM PINELLAS...HILLSBOROUGH...AND POLK COUNTIES NORTHWARD WITH SCATTERED THUNDERSTORMS FOR PARTS OF LEVY...CITRUS...AND SUMTER COUNTIES. HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON THROUGH THURSDAY AFTERNOON...THEN BECOME ISOLATED TO SCATTERED FRIDAY THROUGH SUNDAY. HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
In the hours before
Local storm report, Jun 6, 2:13 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
213 PM EDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM WILDFIRE 6 ENE LEBANON 29.20N 82.55W
06/06/2011 LEVY FL EMERGENCY MNGR
650 ACRES...25 PERCENT CONTAINED. VOLUNTARY EVACUATIONS.
SHELTER OPEN AT 1ST BAPTIST CHURCH IN BRONSON.
&&
JILLSONSpecial weather statement, Jun 6, 3:09 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
309 PM EDT MON JUN 6 2011
FLZ039-061945-
LEVY-
309 PM EDT MON JUN 6 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN LEVY
COUNTY FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS
VALID UNTIL 345 PM EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 7 MILES NORTHWEST OF BRONSON...MOVING
SOUTHEAST AT 10 MPH WILL AFFECT BRONSON.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 2956 8265 2955 8264 2955 8256 2945 8255
2938 8281 2957 8285 2957 8266
TIME...MOT...LOC 1909Z 337DEG 9KT 2952 8271Special weather statement, Jun 6, 5:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 508 PM EDT MON JUN 6 2011 FLZ042-043-062200- SUMTER-CITRUS- 508 PM EDT MON JUN 6 2011 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN CITRUS AND CENTRAL SUMTER COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED NEAR WILDWOOD...MOVING SOUTH AT 15 MPH...WILL AFFECT WILDWOOD...LAKE PANASOFFKEE AND BUSHNELL...UNTIL 600 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2859 8197 2859 8218 2891 8230 2893 8199 TIME...MOT...LOC 2108Z 356DEG 16KT 2890 8209
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:09 PM EDT | Special Weather Statement | TBW | Levy | 36 min |
| Jun 6, 3:30 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 18 min |
| Jun 6, 5:08 PM EDT | Special Weather Statement | TBW | Sumter | 52 min |
| Jun 6, 5:21 PM EDT | Severe Thunderstorm Warning | TBW | Sumter | 39 min |
| Jun 6, 6:22 PM EDT | Special Weather Statement | TBW | Pasco | 38 min |
| Jun 6, 6:56 PM EDT | Special Weather Statement | TBW | Hillsborough | 64 min |
| Jun 6, 7:13 PM EDT | Tornado Warning | TBW | Hillsborough | 9 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.